Alert archive / New York / Gale Warnings in 2017

Gale Warning 25, NWS New York, NY

July 28, 2017

NWS New York, NY issued this gale warning at Jul 28, 2017, 3:47 PM EDT. It took effect at Jul 29, 2017, 6:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2017, 3:47 PM EDT (19:47 UTC)
In effect from
Jul 29, 2017, 6:00 AM EDT
Expired
Jul 29, 2017, 9:52 PM EDT
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted.

810 
WHUS71 KOKX 281947
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT FRI JUL 28 2017

...COASTAL STORM PASSING SOUTH OF LONG ISLAND FOR FIRST HALF OF
THE WEEKEND...

ANZ350-353-355-290400-
/O.UPG.KOKX.GL.A.0018.170729T1000Z-170730T1000Z/
/O.NEW.KOKX.GL.W.0025.170729T1000Z-170730T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EDT FRI JUL 28 2017

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-290400-
/O.UPG.KOKX.GL.A.0018.170729T1000Z-170730T1000Z/
/O.NEW.KOKX.SC.Y.0073.170729T1000Z-170730T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
347 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-290400-
/O.UPG.KOKX.GL.A.0018.170729T1000Z-170730T1000Z/
/O.NEW.KOKX.SC.Y.0073.170729T1000Z-170730T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
347 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
872 
WHUS71 KOKX 290232
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1032 PM EDT FRI JUL 28 2017

...COASTAL STORM PASSING SOUTH OF LONG ISLAND FOR FIRST HALF OF
THE WEEKEND...

ANZ350-353-355-291045-
/O.CON.KOKX.GL.W.0025.170729T1000Z-170730T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1032 PM EDT FRI JUL 28 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-291045-
/O.CON.KOKX.SC.Y.0073.170729T1000Z-170730T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1032 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-291045-
/O.CON.KOKX.SC.Y.0073.170729T1000Z-170730T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1032 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
951 
WHUS71 KOKX 290737
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 AM EDT SAT JUL 29 2017

...COASTAL STORM PASSING SOUTH OF LONG ISLAND TODAY...

ANZ350-353-355-292030-
/O.EXT.KOKX.GL.W.0025.170729T1000Z-170730T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 AM EDT SAT JUL 29 2017

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-292030-
/O.CON.KOKX.SC.Y.0073.170729T1000Z-170730T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 AM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-292030-
/O.CON.KOKX.SC.Y.0073.170729T1000Z-170730T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
337 AM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
241 
WHUS71 KOKX 291913
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT SAT JUL 29 2017

...HAZARDOUS CONDITIONS THROUGH TONIGHT...

ANZ350-353-355-300400-
/O.CON.KOKX.GL.W.0025.000000T0000Z-170730T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
313 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-300400-
/O.CON.KOKX.SC.Y.0073.000000T0000Z-170730T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
313 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-300400-
/O.CON.KOKX.SC.Y.0073.000000T0000Z-170730T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
313 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
935 
WHUS71 KOKX 300152
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
952 PM EDT SAT JUL 29 2017

...HAZARDOUS CONDITIONS TO LINGER ON THE OCEAN WATERS...

ANZ350-353-355-301000-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-170730T0600Z/
/O.NEW.KOKX.SC.Y.0074.170730T0152Z-170730T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
952 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-300300-
/O.CAN.KOKX.SC.Y.0073.000000T0000Z-170730T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
952 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

AN OCCASIONAL GUST UP TO 25 KT IS POSSIBLE OVER THE NEXT FEW
HOURS. 

$$

ANZ330-340-300300-
/O.CAN.KOKX.SC.Y.0073.000000T0000Z-170730T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
952 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

AN OCCASIONAL GUST UP TO 25 KT IS POSSIBLE OVER THE NEXT FEW
HOURS. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jul 28, 1:53 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 28, 1:53 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
153 PM EDT Fri Jul 28 2017

.SYNOPSIS...
Low pressure developing over the Ohio Valley rides along a
stalled front, approaching tonight and passing south of Long
Island on Saturday. Another wave of low pressure moves along the
stalled frontal boundary Monday, south of the region. High
pressure builds to the northwest Sunday through Wednesday. The
high weakens Thursday as a cold front approaches from the
northwest.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The area remains in between systems today, as a weak cold front
settles south of the area and a shortwave diving out of the
upper Midwest induces surface low development over the Ohio
Valley by this evening.

Temperatures in the low to mid 80s will be the highs which are
pretty much being experienced early this afternoon. The sea
breeze that developed along the south shore of Long Island with
associated cumulus has further developed vertically to point of
shower formation across parts of Long Island. Some showers have
also developed well north of NYC. Forecast adjusted accordingly
to account for isolated to widely scattered shower development.
This is consistent with the HRRR, WRF-ARW and ARF-NMM models in
their reflectivity fields.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
With lingering diurnal instability, there will still be isolated
showers for the first few hours of this evening. Otherwise, dry
conditions are expected.

As the developing surface low emerges off the Delmarva coast
and rides northeast along the stalled frontal boundary, rain
will overspread the area from southwest to northeast late
tonight. Models continue to indicate that the heaviest rainfall
will be focused south of the area, with a tight precipitation
gradient on the northern edge of the system. With this in mind,
lowered QPF amounts for the entire region. However, any
northward adjustment in the track of the low would bring higher
rainfall totals back into the local area. With precipitable
water values expected to be in the 1.5-2 inch range, such a
scenario would also increase the flooding threat.

Rain begins to taper off late Saturday morning, although the
weather will remain somewhat unsettled overall as the upper
trough lingers over the area. In addition, wind gusts of 25-35
mph are possible on Saturday as the low passes south of the
area. With plenty of cloud cover, temperatures during the day on
Saturday will remain below normal, generally in the 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
An upper trough will remain along the eastern sea board Saturday
night into Tuesday as energy rotates through the trough, and an
upper level jet remains on the eastern side. The trough moves
little as a western Atlantic ridge remains in place.

Some uncertainty remains with the forecast Saturday night into
Sunday as the trend has been for the low to track farther south with
the latest model runs. Currently the precipitation will be winding
down Saturday night as the low moves south and east of the region.
Another low is expected to develop across the mid Atlantic region
late Sunday night into Monday and also track south and east. Again,
there is uncertainty as to where this low will track. Currently
precipitation will be possible, east of New York City, Sunday night
into Monday night.

The upper trough does weaken Monday night into Tuesday as the flow
until Wednesday night into Thursday when another shortwave rotates
into the northern flow and re amplifies the trough along the coast.
At the surface high pressure builds to the northwest Monday night
and Tuesday, then weakens as a cold front develops in response to
the digging shortwave, and brings a cold front to northwest of the
area during Thursday. Will mention thunder ahead of the cold front
as the area become marginally unstable.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Low pressure develops over the Middle Atlantic tonight and then
tracks south and east of Long Island on Saturday.

SE sea breezes continue developing this afternoon 10 kt or less.
Winds back to the E and NE this evening and diminish. NE winds
increase and become gusty 25-30 kt, especially at coastal
terminals Saturday morning.

Mainly VFR through this evening. Lingering MVFR at Long Island
terminals will lift to VFR through 19z. -RA develops late
tonight into Saturday morning, but staying south of KSWF.
Flight categories fall to MVFR 06-09z time frame.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90

KJFK TAF Comments: SE winds 10 kt or less through early
evening. Direction will vary between 140 and 170. Isolated
shower possible this afternoon.

KLGA TAF Comments: SE sea breeze passage 18-19z. Direction
will vary between 130 and 170 after passage. Isolated shower
possible this afternoon.

KEWR TAF Comments: SE winds under 10 kt through early evening.
Direction will vary between 130 and 170. Isolated shower
possible this afternoon.

KTEB TAF Comments: SE sea breeze expected 19-20z. Isolated
shower possible this afternoon.

KHPN TAF Comments: SE sea breeze expected 19-20z. Isolated
shower possible this afternoon.

KISP TAF Comments: SE winds 10 kt or less through early
evening. Direction will vary between 140 and 170. Isolated
shower possible this afternoon.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday afternoon-Night...VFR. NE winds G25-30kt in the
afternoon, diminishing at night.
.Sunday-Wednesday...VFR.

&&

.MARINE...
Light E-SE winds today will increase overnight as an area of
low pressure emerges off the Mid Atlantic coast. A Gale Watch
remains in effect for Saturday into Saturday night for the
potential for gale force wind gusts as the low passes south of
the region. In addition, seas will build to 7-10 ft on the ocean
waters by Saturday afternoon.

Gale force gusts will remain possible early Saturday night across
the forecast waters, mainly the eastern sound and eastern bays,
along with the south shore bays and the waters east of Fire Island
Inlet, as a low passes south of the waters. There remains some
uncertainty as to the track of the low, and conditions will be
dependent on the lows movement.

Otherwise, small craft gusts are likely across the forecast waters
late Saturday night, and then on the ocean waters Sunday as the
low tracks well east of the forecast waters.

Ocean small craft seas will remain into Sunday night, and possibly
into Monday as another low tracks south of the forecast waters.

Monday night into Tuesday winds and seas are expected to remain
below small craft levels.

&&

.HYDROLOGY...
Rainfall amounts tonight through Saturday are expected to range
from less than a quarter inch across far northern portions of
the area to 0.5-1 inch across northeast New Jersey, NYC, and
Long Island. Little if any hydrologic impact is expected with
this system, although the potential exists for higher amounts
and an increased flooding threat if the surface low passes
farther north than forecast.

Hydrologic impacts are not expected Sunday through Thursday.

&&

.TIDES/COASTAL FLOODING...
Despite the expected strong northeast winds on Saturday, only
locally minor coastal flooding appears possible on the south
shore bays of western Long Island at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Saturday morning through late Saturday night
     for ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...FEB/MET
NEAR TERM...FEB/JM/MET
SHORT TERM...FEB
LONG TERM...MET
AVIATION...DS
MARINE...FEB/MET
HYDROLOGY...FEB/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 28, 4:27 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
427 AM EDT Fri Jul 28 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290830-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
427 AM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-290830-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
427 AM EDT Fri Jul 28 2017

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:29 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 28, 3:47 PM EDTSmall Craft AdvisoryOKX30 hr
Jul 28, 6:08 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk51 hr

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.